Alert archive / Washington / Gale Warnings in 2011
Gale Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 5, 2011, 9:30 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2011, 9:30 AM PST (17:30 UTC)
- Expired
- Jan 5, 2011, 3:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
288 WHUS76 KSEW 051730 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PST WED JAN 5 2011 PZZ132-060130- /O.UPG.KSEW.SC.Y.0621.000000T0000Z-110106T1400Z/ /O.NEW.KSEW.GL.W.0001.110105T1730Z-110105T2300Z/ /O.NEW.KSEW.SC.Y.0622.110105T2300Z-110106T1400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 930 AM PST WED JAN 5 2011 ...GALE WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST THURSDAY. * WIND...SOUTHEAST WIND 25 TO 35 KT DECREASING TO 20 TO 30 KT LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-060130- /O.CON.KSEW.RB.Y.0001.000000T0000Z-110107T0200Z/ GRAYS HARBOR BAR- 930 AM PST WED JAN 5 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-060130- /O.CON.KSEW.SC.Y.0621.000000T0000Z-110106T1400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 930 AM PST WED JAN 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR UNTIL 6 AM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-133>135-060130- /O.CON.KSEW.SC.Y.0621.000000T0000Z-110106T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 930 AM PST WED JAN 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
645 WHUS76 KSEW 052304 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 304 PM PST WED JAN 5 2011 PZZ132-060715- /O.EXP.KSEW.GL.W.0001.000000T0000Z-110105T2300Z/ /O.EXT.KSEW.SC.Y.0622.000000T0000Z-110107T0200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 304 PM PST WED JAN 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THURSDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-060715- /O.EXT.KSEW.SC.Y.0621.000000T0000Z-110107T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 304 PM PST WED JAN 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133>135-060715- /O.EXT.KSEW.SC.Y.0621.000000T0000Z-110107T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 304 PM PST WED JAN 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-060715- /O.CON.KSEW.RB.Y.0001.000000T0000Z-110107T0200Z/ GRAYS HARBOR BAR- 304 PM PST WED JAN 5 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-060715- /O.CON.KSEW.SC.Y.0621.000000T0000Z-110106T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 304 PM PST WED JAN 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 5, 9:00 AM PST, 30 minutes earlier.
Area forecast discussion, Jan 5, 9:00 AM PST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PST WED JAN 5 2011 .SYNOPSIS...A WARM FRONT WILL BRING PERIODS OF RAIN TO WESTERN WASHINGTON THROUGH THURSDAY NIGHT. RAIN WILL CONTINUE AS A COLD FRONT SWEEPS ACROSS THE AREA FRIDAY. A COLD UPPER LEVEL LOW WILL MOVE OVER THE AREA FRIDAY NIGHT THROUGH THE WEEKEND...BRINGING A CHANCE OF RAIN OR SNOW SHOWERS. && .SHORT TERM...WARM FRONTAL SYSTEM AND WET THRU THU. UPDATED THE FCST WITH A WINTER WEATHER ADVISORY FOR THE CASCADES THRU TNGT. THE SNOW LEVEL WILL RISE TO ARND 5000 FEET...IT COULD BE A TAD HIGHER THAN THAT ON THE MOST EXPOSED WRN SLOPES AND PERHAPS STAY AROUND 4000 FEET CLOSER TO THE CREST FROM ABOUT STEVENS PASS NORTH TNGT AND THU. A GOOD CHANCE OF ABOUT A FOOT OF HEAVY WET SNOW THRU TONIGHT. THU AND FRI WILL BE MILD AND SLOPPY IN THE MOUNTAINS BEFORE THE COLD FRONT MOVES THRU FRI AFTERNOON. THE SNOW LEVEL WILL PLUNGE LATER FRI. ALSO...SEE THE HYDRO DISCUSSION. 19 .LONG TERM...THE TRICKY DETAILS OF WHETHER CONVERGENCE ZONE PRECIP WILL SET UP AND WHETHER THERE WILL EVEN BE ENOUGH PRECIP TO BE A PROBLEM THIS WEEKEND WITH THE LOW SNOW LEVEL IS HARD TO SAY AT THIS LEAD TIME. THERE WILL PROBABLY BE SOME SNOW ACCUMULATION IN THE FOOTHILLS...AND PERHAPS IN CONVERGENCE ZONES. CONFIDENCE IS PRETTY HIGH THAT THE SCATTERED SHOWERS AND LOW SNOW LEVEL WILL GIVE WAY TO DRY OFFSHORE FLOW EARLY IN THE WEEK WITH EVEN COOLER TEMPS AND A COUPLE OF DRY DAYS. THERE IS A CHANCE OF A WEATHER SYSTEM REACHING THE AREA BY MIDWEEK NEXT WEEK...THE CANADIAN GEM MODEL GIVES THE MOST DEVELOPMENT OF A SURFACE LOW BREAKING THROUGH THE RIDGE OFFSHORE...THE 00Z RUN HAD A 984MB LOW INTO LONG BEACH 12Z WED. THE GFS WAS MUCH LESS INTERESTING. THE 00Z ECMWF WAS WEAKER AND LATER BUT HAD A GOOD TRACK OF THE LOW LATE WED FOR SNOW. AT THIS LEAD TIME ABOUT ALL I WILL NEED TO DO IS PUT A CHANCE OF PRECIP BACK IN THE FORECAST WAY OUT ON DAY 7 THIS AFTERNOON IF THE 12Z MODELS ARE INTERESTING. 19 && .HYDROLOGY...PERIODS OF RAIN THRU THU WITH THE HEAVIEST RAIN IN ABOUT A 24HR PERIOD FROM THIS AFTERNOON THRU THU...THE NAM IS STILL WETTER THAN THE GFS AND A FORECAST BETWEEN IS REASONABLE. THE SECOND 24 HOUR RAINFALL TOTAL ENDING FRI AFTERNOON IS NOT VERY IMPRESSIVE...AND THE WETTER NAM SHIFTS THE HEAVY RAIN UP TO VANCOUVER ISLAND. THE RIVERS WILL FILL UP AND THE SKOKOMISH RIVER IN MASON COUNTY FOR WHICH THERE IS A HYDRO OUTLOOK WILL LIKELY BE PUSHED TO AN ADVISORY. THE WLY FLOW ALF IS NOT THE BEST DIRECTION FOR PUTTING THE HEAVIEST RAIN IN THE SKOKOMISH BASIN...SLY FLOW ALF IS BETTER AND FLOODING OF THE SKOKOMISH IS NOT FCST AT THIS TIME. THE CASCADE RIVERS WILL ALSO FILL UP BUT WILL NOT FLOOD: THE HEAVIEST PRECIP WILL BE NORTH AND CENTRAL CASCADES...THE SOUTH CASCADES DO NOT RECEIVE A GREAT DEAL OF PCPN. THE FIRST HALF OF THE PRECIP WILL MAINLY BE SNOW. THE GFS PRECIP IS NOT ENOUGH TO CAUSE FLOODING...AND AN ADDITIONAL FACTOR IS THAT I AM NOW NOT EVEN SURE THAT THE SNOW WILL TURN OVER TO RAIN FOR ELEVATIONS ABOVE 4000 FEET FROM STEVENS PASS NORTH. SO NOTHING HAS CHANGED...THIS IS STILL EXPECTED TO BE A WET EVENT BUT NOT PROLONGED ENOUGH AND NOT QUITE WARM ENOUGH IN THE CASCADES TO BE A PROBLEM. NO FLOODING IS EXPECTED FOR THE GREEN RIVER OVER THE NEXT 10 DAYS. 19 && .AVIATION...A WARM FRONT WILL LIFT NORTH THROUGH W WA TODAY RESULTING IN WIDESPREAD LIGHT TO MODERATE RAIN ACROSS THE REGION...OCCASIONALLY DROPPING CIGS/VIS INTO MVFR OR IFR RANGE. THERE IS LITTLE BREAK IN THE ACTION TONIGHT AS THIS SYSTEM REMAINS DRAPED OVER THE AREA. MODELS SHOW PLENTY OF LIFT...WARM AIR ADVECTION TO MAINTAIN LOW CLOUDS AND PRECIP. 33 KSEA...S/SE FLOW TODAY WITH LIGHT TO MOD RAIN AT TIMES. CIGS POSSIBLY DOWN TO MVFR RANGE. 33 && .MARINE...S TO SE FLOW WILL REMAIN IN SMALL CRAFT ADVISORY RANGE ACROSS ALL MARINE ZONES TODAY. HIGHEST WINDS ARE IN THE EAST STRAIT AND ADMIRALTY INLET AT 20-30KT. MAY SEE A BRIEF LULL IN THE WEST/CENTRAL STRAIT BUT WINDS WILL PICK UP FROM THE SW TONIGHT. SOUTHERLY GRADIENTS ARE STRONG ENOUGH ON THU TO MAINTAIN SMALL CRAFT ADVISORIES ONCE AGAIN ACROSS MOST WATERS. THE FLOW WILL SWITCH TO WESTERLY ON FRI AS A COLD FRONT SWEEPS THROUGH WESTERN WA. ONSHORE FLOW PERSISTS INTO SAT...THEN FLIPS BACK TO OFFSHORE ON SUN. 33 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...WINTER WEATHER ADVISORY CASCADES. PZ...SMALL CRAFT ADVISORY ALL WATERS. WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:12 AM PST | Winter Weather Advisory | SEW | 19 hr | |
| Jan 5, 9:30 AM PST | Small Craft Advisory | SEW | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.